Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 27, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 6, 2020, 3:00 AM CDT for 11 counties in North Dakota. It took effect at Sep 6, 2020, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2020, 3:00 AM CDT (08:00 UTC)
- In effect from
- Sep 6, 2020, 10:00 AM CDT
- Expired
- Sep 6, 2020, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 83 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS73 KBIS 060800 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 300 AM CDT Sun Sep 6 2020 NDZ004-005-012-013-023-025-037-061600- /O.NEW.KBIS.WI.Y.0027.200906T1500Z-200907T0100Z/ /O.NEW.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, Carrington, and Jamestown 300 AM CDT Sun Sep 6 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT EARLY TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 50 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 28 degrees possible. * WHERE...Portions of north central and eastern North Dakota. * WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM CDT this evening. For the Freeze Watch, early Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps to protect your garden. Cover outdoor potted plants or bring them out of the cold. && $$ NDZ001>003-009>011-017>022-031>036-040>047-050-061600- /O.NEW.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 300 AM CDT Sun Sep 6 2020 /200 AM MDT Sun Sep 6 2020/ ...FREEZE WATCH IN EFFECT EARLY TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...Early Tuesday morning. * IMPACTS...Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect your garden. Cover outdoor potted plants or bring them out of the cold. && $$ EDWARDS/HAMILTON
5 follow-up statements
766 WWUS73 KBIS 060913 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 413 AM CDT Sun Sep 6 2020 NDZ004-005-012-013-023-025-037-061715- /O.CON.KBIS.WI.Y.0027.200906T1500Z-200907T0100Z/ /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, Carrington, and Jamestown 413 AM CDT Sun Sep 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 28 degrees possible. * WHERE...Portions of north central and eastern North Dakota. * WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM CDT this evening. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps to protect your garden. Cover outdoor potted plants or bring them out of the cold. && $$ NDZ001>003-009>011-017>022-031>036-040>047-050-061715- /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 413 AM CDT Sun Sep 6 2020 /313 AM MDT Sun Sep 6 2020/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect your garden. Cover outdoor potted plants or bring them out of the cold. && $$ EDWARDS/HAMILTON
416 WWUS73 KBIS 060927 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 427 AM CDT Sun Sep 6 2020 NDZ004-005-012-013-023-025-037-061730- /O.CON.KBIS.WI.Y.0027.200906T1500Z-200907T0100Z/ /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, Carrington, and Jamestown 427 AM CDT Sun Sep 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT EARLY TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 28 degrees possible. * WHERE...Portions of north central and eastern North Dakota. * WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM CDT this evening. For the Freeze Watch, early Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps to protect your garden. Cover outdoor potted plants or bring them out of the cold. && $$ NDZ001>003-009>011-017>022-031>036-040>047-050-061730- /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, New Town, Stanley, Parshall, Minot, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 427 AM CDT Sun Sep 6 2020 /327 AM MDT Sun Sep 6 2020/ ...FREEZE WATCH REMAINS IN EFFECT EARLY TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...Early Tuesday morning. * IMPACTS...Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect your garden. Cover outdoor potted plants or bring them out of the cold. && $$ EDWARDS/HAMILTON
599 WWUS73 KBIS 061731 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1231 PM CDT Sun Sep 6 2020 NDZ003-011-021-022-035-036-070145- /O.EXA.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/ /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Renville-Ward-McLean-Sheridan-Burleigh-Kidder- Including the cities of Mohall, Glenburn, Sherwood, Minot, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Bismarck, Steele, and Tappen 1231 PM CDT Sun Sep 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 28 degrees possible. * WHERE...Portions of north central and south central North Dakota. * WHEN...For the Wind Advisory, through 8 PM CDT this evening. For the Freeze Watch, early Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NDZ004-005-012-013-023-025-037-070145- /O.CON.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/ /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, Fessenden, Carrington, and Jamestown 1231 PM CDT Sun Sep 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 28 degrees possible. * WHERE...Portions of north central and eastern North Dakota. * WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM CDT this evening. For the Freeze Watch, early Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NDZ001-002-009-010-017>020-031>034-040>047-050-070145- /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 1231 PM CDT Sun Sep 6 2020 /1131 AM MDT Sun Sep 6 2020/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...Early Tuesday morning. * IMPACTS...Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ waa
401 WWUS73 KBIS 061948 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 248 PM CDT Sun Sep 6 2020 NDZ003>005-011>013-021>023-025-035>037-070400- /O.CON.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/ /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster-Burleigh-Kidder-Stutsman- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, and Jamestown 248 PM CDT Sun Sep 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 28 degrees possible. * WHERE...Portions of north central and south central North Dakota. * WHEN...For the Wind Advisory, through 8 PM CDT this evening. For the Freeze Watch, early Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NDZ001-002-009-010-017>020-031>034-040>047-050-070400- /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 248 PM CDT Sun Sep 6 2020 /148 PM MDT Sun Sep 6 2020/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...Early Tuesday morning. * IMPACTS...Frost and freeze conditions could damage or kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ waa
260 WWUS73 KBIS 070106 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 806 PM CDT Sun Sep 6 2020 NDZ003>005-011>013-021>023-025-035>037-070915- /O.EXP.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/ /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster-Burleigh-Kidder-Stutsman- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, and Jamestown 806 PM CDT Sun Sep 6 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 27 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...Early Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should cover above-ground pipes to protect them from freezing. && $$ NDZ001-002-009-010-017>020-031>034-040>047-050-070915- /O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 806 PM CDT Sun Sep 6 2020 /706 PM MDT Sun Sep 6 2020/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 degrees possible. * WHERE...Much of western and central North Dakota. * WHEN...Early Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should cover above-ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 6, 12:36 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 6, 12:36 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1236 AM CDT Sun Sep 6 2020 .UPDATE... Issued at 1227 AM CDT Sun Sep 6 2020 With an embedded shortwave located over central North Dakota, skies have cleared with associated DCVA placed further east. At 05Z a surface low and wind shift was stretched from southeast Saskatchewan through far western North Dakota. This will deepen and push east through the early morning as the upstream upper level jet begins to nose in from the northwest. UPDATE Issued at 958 PM CDT Sat Sep 5 2020 Only change for evening update was back off on cloud cover a little bit in the north and west where clearing has occurred. Otherwise, going forecast looks good. UPDATE Issued at 647 PM CDT Sat Sep 5 2020 Main change for early evening update was to add some low precipitation chances over the west. Some echos continue to show up on area radars, and although little if anything is coming down, there have been a couple lightning strikes. Expect this to diminish by mid-evening. && .SHORT TERM...(This evening through Sunday) Issued at 129 PM CDT Sat Sep 5 2020 Southeast surface winds of 15 to 25 mph with gusts to 30 mph are common across western into south central North Dakota late this afternoon. The forecast RH will drop into the teens across the southwest through early this evening. We will continue the Red Flag Warning for Golden Valley, Billings, Bowman and Slope counties through 9 pm MDT. CAM models are picking up what should be some VIRGA showers across the north this evening, so we will not include any POPs for those. But an isolated Thunderstorm may be possible across the south central and southeast late this afternoon and early evening. We added a slight chance for thunderstorms there. This may be the last thunderstorm chances for a while as a strong push of cool stable air will move south with a cold front Sunday. We used a Mix of CONSMOS and NBM guidance for winds on Sunday, with gives us 20 to 35 mph broadly across the region, with 30 to 40 mph winds north central by Sunday afternoon. This will cause some elevated fire weather concerns across much of the region late Sunday morning and through early evening. Relative humidity will be above 25 percent however, so we will hold off any fire headlines for Sunday at this time. .LONG TERM...(Sunday night through Saturday) Issued at 129 PM CDT Sat Sep 5 2020 The main story in the extended will be the widespread cold temperatures Tuesday and Wednesday. But first, model consensus now shows the best precipitation chances will be across the southwest and far south central Sunday night and Monday morning. Since this will be before the coldest air arrives, we believed the best route to take will be to keep the majority of the precipitation as rain. While we agree there may be a transition period to scattered snow showers as the precipitation ends, and colder air moves in, the threat for any significant snow seems to us fairly low. So the precipitation type will be mainly rain/rain showers. But the main story here will be the cooler temperatures. Highs Monday and Tuesday will only be in the upper 40s to mid 50s. With overnight lows Tuesday morning and Wednesday morning in the upper 20s to mid 30s. If those temperatures pan out, widespread frost is likely, and some killing temperatures are possible. This will be followed by a gradual warming trend by the end of next week, as highs return to the 70s and lows remain above 40 by Friday and Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1227 AM CDT Sun Sep 6 2020 A cold front will move through North Dakota early this morning, shifting winds to the northwest and becoming gusty. Low level wind shear will be possible ahead of the front, impacting KMOT-KJMS- KBIS. Cloud cover will increase through the TAF period in the west, though lower cigs not likely until after 06Z Monday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AE SHORT TERM...WAA LONG TERM...WAA AVIATION...AE
Hazardous weather outlook, Sep 5, 10:00 PM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Bismarck ND 1000 PM CDT Sat Sep 5 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070300- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1000 PM CDT Sat Sep 5 2020 /900 PM MDT Sat Sep 5 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight An isolated thunderstorm is possible over western and southern potions of the area this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near critical fire weather conditions are possible Sunday as a strong cold front moves through bringing north winds 20 to 35 mph, and minimum humidity values as low as 30 percent. There is the potential for freezing temperatures Tuesday morning and Wednesday morning across much of western and central North Dakota. This would be the first freeze of the fall season. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:00 AM CDT | Freeze Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 24 more | 24 hr |
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.